Metformin side effects

vlmluvswoozals!
By vlmluvswoozals! Latest Reply 2009-08-29 22:52:54 -0500
Started 2009-08-17 10:16:38 -0500

has anyone found a way to aleviate the queeziness and nausea?


20 replies

ETERNAL GODDESS
ETERNAL GODDESS 2009-08-29 22:12:49 -0500 Report

I BEEN TAKING METFORMIN SINCE MAY 2009. I SUFFER WITH DIAHRREA, BUT IT IS TOO MUCH TO BEAR. I HAD TO STOP NOW AND AGAIN, BECAUSE IS ALSO SEEMS AS OF THE PILL GOES STRAIGHT THROUGH ME WHOLE. DR. SAID THAT IT IS THE SHELL OF THE PILL, BUT IT DOESN'T LOOK LIKE IT. ANY SUGGESTIONS?

TeriM
TeriM 2009-08-29 22:52:54 -0500 Report

I had the same symptoms as Eternal Goddess. I also freaked out when I saw the pill in the toliet the next day. My doctor also explained that it is the shell of the pill since I was taking 500mg extended release Metformin x2.(it makes sense since it was floating). He also stated that a high carb diet was probably the cause of the GI symptoms and not the metformin. I have been on a low carb diet for the last three months. The diahrrea is gone, my BS is under contol and I feel much better.

SammieH
SammieH 2009-08-29 21:11:13 -0500 Report

I had terrible bowel issues when I first started metformin. The doc took me off it for a week and then started it again and it went away. Also added fibre by using benefiber.
I only take my dose once a day and the doc said to take it at night to help with nausea etc as I would be sleeping and not notice it.

Antique-Dave
Antique-Dave 2009-08-21 08:20:59 -0500 Report

I'm a real beliver in the benefits of metamucil or some other type of fiber, the only time I start to get any GI issues from the met is if I do not have enough fiber or forget to take my daily glass.

Most people don't get enough fiber anyways so all it can do is help,

lisah - 55368
lisah - 55368 2009-08-21 08:06:28 -0500 Report

I too am taking Metformin, and have the upset stomach, more than normal gas, nausea, and my stomach hurting when I lay on it or when I bend over (e.g. to pick something up), I've also been sleeping more than normal. The weird thing is that I've taken it before (this is a higher dose), and only had diarehha.

mamaoak
mamaoak 2009-08-17 17:27:45 -0500 Report

at first i had terrible bloting and gastritious. motion sickness when goin in the car but it passed. i am now off it and i am doing fine.

wolfettia
wolfettia 2009-08-17 14:24:48 -0500 Report

I also get nausea from it and also…diareah. As far as gassy…I was born gassy..lol. I guess we all could ask our enc's about a solution.

hbkunkel
hbkunkel 2009-08-17 14:13:40 -0500 Report

I also take this med but with no major side effects. Once in a while I am extra gassy but that is no big deal. Talk to your doctor and see what he says.
Betsie

mafarmer7
mafarmer7 2009-08-17 12:50:14 -0500 Report

I took metformin several years ago and could not tolerate it, tried a different med for years but now I have built up a resistance so back to metformin, I have found that after 3 weeks the side effects have lessened I only get the diarrhea when I eat fatty, or greasy foods. It has regulated my blood sugar so that is a good thing.

Judimar
Judimar 2009-08-17 11:40:48 -0500 Report

I added a little more fiber to my diet and that seems to have helped with some of the gas issues and the upset stomach.

2009-08-17 11:00:48 -0500 Report

I take Metformin. I haven't had the side effects that you have, but I do have occasional bouts of diaherra. Not much fun!! Doesn't happen often, only when I eat certain foods. Sorry I can't help you with your symptions.

kdroberts
kdroberts 2009-08-17 10:21:18 -0500 Report

Take the extended release version. Split the dose, AM and PM. Take it during a meal rather than before or after a meal.

Next Discussion: Kidney stones »